Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 165, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 9, 2012, 6:47 PM EDT for Morgan County, Perry County, Ohio. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 6:47 PM EDT (22:47 UTC)
- Expired
- Aug 9, 2012, 7:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Morgan County, OH, Perry County, OH
The radar
The Cincinnati radar (KILN), 146 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:50 PM EDT | TSTM WND DMG | 3 S New Lexington, OH | TREES DOWN ALONG ROUTE 93 NEAR COMMUNITY OF BRISTOL. TIME ESTIMATED FROM RADAR. |
| Aug 9, 6:50 PM EDT | TSTM WND DMG | 4 Ssw New Lexington, OH | TREES AND POWERLINES DOWN AT 575 BLACK GOLD RD. |
| Aug 9, 6:55 PM EDT | TSTM WND DMG | 2 Wnw New Lexington, OH | TREES AND POWERLINES DOWN AT 5720 SOUTH ST., NEW LEXINGTON |
| Aug 9, 7:10 PM EDT | TSTM WND DMG | 2 E Crooksville, OH | TREE DOWN ALONG COUNTY ROUTE 84. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
824
WUUS51 KRLX 092247
SVRRLX
OHC115-127-092330-
/O.NEW.KRLX.SV.W.0165.120809T2247Z-120809T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN MORGAN COUNTY IN SOUTHEAST OHIO...
SOUTHERN PERRY COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...SHAWNEE...PERRY STATE FOREST...NEW
LEXINGTON...
* UNTIL 730 PM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW LEXINGTON...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEMLOCK...CORNING...RENDVILLE AND CROOKSVILLE..
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3982 8207 3978 8207 3977 8203 3955 8203
3957 8227 3959 8227 3959 8234 3978 8231
3983 8212
TIME...MOT...LOC 2247Z 251DEG 14KT 3970 8224
$$
302 follow-up statements
041
WWUS51 KRLX 092311
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT THU AUG 9 2012
OHC115-127-092330-
/O.CON.KRLX.SV.W.0165.000000T0000Z-120809T2330Z/
MORGAN OH-PERRY OH-
711 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN PERRY AND EXTREME NORTHWESTERN MORGAN COUNTIES...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CROOKSVILLE...OR NEAR NEW LEXINGTON...MOVING EAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3957 8227 3964 8223 3968 8219 3981 8218
3983 8212 3982 8207 3978 8207 3977 8203
3955 8203
TIME...MOT...LOC 2311Z 251DEG 14KT 3973 8212
$$
30224
WWUS51 KRLX 092324
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
724 PM EDT THU AUG 9 2012
OHC115-127-092334-
/O.EXP.KRLX.SV.W.0165.000000T0000Z-120809T2330Z/
MORGAN OH-PERRY OH-
724 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY AND EXTREME
NORTHWESTERN MORGAN COUNTIES WILL EXPIRE AT 730 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL ALONG
WITH HEAVY RAINFALL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3957 8227 3964 8223 3968 8219 3981 8218
3983 8212 3982 8207 3978 8207 3977 8203
3955 8203
TIME...MOT...LOC 2324Z 251DEG 14KT 3975 8206
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:49 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 9, 3:49 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 349 PM EDT THU AUG 9 2012 .SYNOPSIS... STRONG COLD FRONT FRIDAY. HIGH PRESSURE BUILDS IN THIS WEEKEND WITH COOLER TEMPERATURES. && .NEAR TERM /THROUGH FRIDAY/... CONVECTION APPEARS TO BE FIRING WITH AND AHEAD OF THE OLD OUTFLOW BOUNDARY FROM THE OVERNIGHT CONVECTION OVER INDIANA. LACK OF CUMULUS FIELD BEHIND THE BOUNDARY POINTS TO STABILIZATION EFFECTS FROM THAT BOUNDARY...AND MAY DELAY THE ONSET OF CONVECTION IN SOUTHEAST OHIO. PLENTY OF INSTABILITY FOR THE REMAINDER OF TODAY...WHICH SHOULD INTERACT WITH HEATING DIFFERENTIAL/OUTFLOW BOUNDARIES AND UPPER LEVEL VORTICITY MAXIMA. SCALE BACK THE CONVECTION TONIGHT WITH THE LOSS OF HEATING...BUT CONTINUE CHANCE POPS THROUGH DAWN. PREFER THE TIMING OF THE SREF...CMC...AND NAM WITH THE COLD FRONTAL PASSAGE FRIDAY...WHICH TAKES IT THROUGH THE CWA IN THE AFTERNOON. GFS IS THE OUTLIER AND IS CONSIDERABLY FASTER THAN THE OTHER SOLUTIONS. DRY SLOT TO FOLLOW THE COLD FRONT...AND PAINT THIS IN THE SKY AND POP FIELDS FROM 18Z FRIDAY THROUGH 00Z SATURDAY. TIMING IS CRUCIAL DUE TO THE NARROW RIBBON OF DRIER AIR...AND PULL IN SOME LOW LEVEL MOISTURE BACK INTO THE NORTHWEST ZONES OF SOUTHEAST OHIO AROUND 00Z. A SHOWER WITH THIS WRAP AROUND MOISTURE IS POSSIBLE...THANKS TO LINGERING INSTABILITY FROM THE SURFACE...AIDED BY THE COLD POOL ALOFT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... FRONTAL BOUNDARY WILL CROSS CWA FRI EVENING WITH SOME SHRA AND PERHAPS A RUMBLE OF THUNDER...AS UPR TROF SETTLES IN OVER LWR GREAT LAKES HEADING INTO WEEKEND. CARRIED LOW CHC POPS WITH THIS WITH DRYING AFTER MIDNIGHT AS DRY SLOT WORKS IN FROM W. LOOKS LIKE UPR COLD POOL ASSOCIATED CLDS WILL TEND TO STAY NORTH OF AREA AS COLUMN DRIES OUT FOR WEEKEND WITH JUST SOME DIURNALLY DRIVE STRATOCU BOTH DAYS. GUIDANCE HAS COME UP WITH MAXT NUMBERS FOR THIS WEEKEND. THIS MAKES SENSE WITH CORE OF UPR COLD POOL NEVER REALLY MAKING IT THIS FAR S WITH GENERALLY W TO WSW LLVL FLOW. THUS WILL BUMP UP NUMBERS A TICK OR TWO MAINLY OUTSIDE OF THE MTNS. WILL GO WITH COOLER NUMBERS FOR LOWS WITH GENERALLY LIGHT FLOW UNDER SFC HIGH...ALLOWING FOR BETTER RADIATIONAL COOLING. && .LONG TERM /MONDAY THROUGH THURSDAY/... EXTENDED WILL FEATURE UPR TROF REINFORCED EARLY NEXT WEEK AS GENERALLY NW FLOW ALOFT CONTINUES. OVERALL ATMOS REMAINS ON DRY SIDE...HOWEVER UPR DISTURBANCE MAY BRING A FEW MAINLY AFTN SHRA OR STORMS TUE OR WED. UPR TROF LOOKS TO PULL OUT TOWARD WEEKS END...REPLACED BY BUILDING HEIGHTS AND WARMER TEMPS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... TOWERING CUMULUS ABUNDANT AREA WIDE SOUTH AND EAST OF THE OHIO RIVER...AND WILL EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON. WITH THE NATURE OF CONVECTION...CARRYING TEMPO GROUPS CURRENTLY...BUT AMENDMENTS ARE A DISTINCT POSSIBILITY THROUGH LATE THIS EVENING. VFR EXPECTED EXCEPT IN SHOWERS AND THUNDERSTORMS...WHERE MVFR...AND BRIEF IFR IS LIKELY. CLOUDS OVERNIGHT AHEAD OF THE COLD FRONT WILL KEEP FOG FROM FORMING. HAVE TAILED OFF THE POPS SLIGHTLY OVERNIGHT...BUT KEEP CHANCE POPS GOING THROUGH THE END OF THE OVERNIGHT PERIOD AND EARLY MORNING FRIDAY. CONVECTION TO RAMP UP AGAIN WITH HEATING...AND THE COLD FRONT FRIDAY. FRONTAL PASSAGE ACROSS SOUTHEAST OHIO POSSIBLE JUST PRIOR TO 18Z...BUT FOR MOST LOCATIONS...IT WILL BE AFTER 18Z...OUTSIDE THE SCOPE OF THIS ISSUANCE. WIND SWITCH TO FOLLOW THE FRONT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: SCATTERED CONVECTION COULD REQUIRE ALTERNATE TEMPOS FOR TSRA...POSSIBLY IN PREVAILING AS WELL. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z FRIDAY... IFR CONDITIONS POSSIBLE UNDER HEAVIEST SHOWERS/TSRA FRIDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...30/26 NEAR TERM...26 SHORT TERM...30 LONG TERM...30 AVIATION...26
Hazardous weather outlook, Aug 9, 4:08 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 408 PM EDT THU AUG 9 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-016>020- 029-031-102015- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-GILMER-HARRISON- 408 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THAT MAY LEAD TO SOME WATER PROBLEMS. IF REPETITIVE SHOWERS DEVELOP...FLASH FLOODING COULD OCCUR ON SMALL STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ015-024>028-030-032>040-046-047-102015- DICKENSON-BUCHANAN-KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-LEWIS- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 408 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THAT MAY LEAD TO SOME WATER PROBLEMS. IF REPETITIVE SHOWERS DEVELOP...FLASH FLOODING COULD OCCUR ON SMALL STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY FOR THE EASTERN HALF OF WEST VIRGINIA...INCLUDING SOUTHWEST VIRGINIA. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 9, 2:30 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
230 PM EDT THU AUG 9 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL SHINNSTON 39.39N 80.27W
08/09/2012 U0.25 INCH HARRISON WV PUBLIC
&&
NNNNSpecial weather statement, Aug 9, 3:07 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT THU AUG 9 2012
WVZ040-047-091930-
BARBOUR WV-RANDOLPH WV-
307 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANDOLPH AND
SOUTHEASTERN BARBOUR COUNTIES...
AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ELKINS...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM ALONG WITH HEAVY RAINFALL WHICH COULD CAUSE PONDING OF WATER
ON ROADWAYS AND IN LOW LYING AREAS.
THIS STORM WILL BE NEAR MONTROSE AROUND 315 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3885 7995 3894 8003 3921 7984 3919 7981
3913 7983 3908 7977 3904 7977 3903 7975
16Special weather statement, Aug 9, 5:57 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
557 PM EDT THU AUG 9 2012
OHZ066-092300-
PERRY OH-
557 PM EDT THU AUG 9 2012
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT NORTHERN PERRY COUNTY...
AT 551 PM EDT...SLOW MOVING THUNDERSTORMS WERE ALONG A LINE FROM 8
MILES NORTHEAST OF SOMERSET TO 3 MILES NORTH OF SOMERSET TO 6 MILES
WEST OF SOMERSET...MOVING EAST AT 15 MPH. A RAIN GAUGE 4 MILES
NORTHWEST OF SOMERSET HAS RECEIVED ABOUT 1.7 INCHES OF RAIN IN THE
PAST HOUR.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IF ADDITIONAL STORMS MOVE OVER THE SAME AREA...MORE SERIOUS FLOODING
WILL BECOME A CONCERN. TRENDS WILL BE MONITORED...AND A FLASH FLOOD
WARNING MAY BE NEEDED IF THIS OCCURS.
THESE STORMS WILL BE NEAR SOMERSET AROUND 605 PM...JUNCTION CITY
AROUND 620 PM...PERRY STATE FOREST AROUND 640 PM...NEW LEXINGTON
AROUND 645 PM AND CROOKSVILLE AROUND 700 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3991 8217 3990 8216 3983 8216 3983 8209
3981 8207 3975 8208 3964 8238 3973 8238
3975 8241 3983 8241 3984 8248 3993 8235
16Special weather statement, Aug 9, 6:22 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT THU AUG 9 2012
VAZ003-092315-
DICKENSON VA-
622 PM EDT THU AUG 9 2012
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT DICKENSON COUNTY...
AT 621 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTHWEST OF CLINTWOOD TO 6 MILES EAST OF CLINTWOOD TO 13 MILES WEST
OF LEBANON...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL STAY OVER MAINLY RURAL AREAS OF EASTERN DICKENSON
COUNTY AND SOUTHEASTERN DICKENSON COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3698 8238 3701 8247 3704 8250 3713 8255
3720 8256 3723 8250 3726 8241 3716 8229
3703 8218 3699 8224 3699 8229 3695 8236
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:57 PM EDT | Special Weather Statement | RLX | Perry | 63 min |
| Aug 9, 7:05 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 32 min |
| Aug 9, 7:36 PM EDT | Special Weather Statement | RLX | Vinton | 24 min |
| Aug 9, 7:49 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Vinton | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.